MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER INSTRUMENTS; K-WIRE Ø2.5 X 200MM - SF

MEDACTA INTERNATIONAL SA SHOULDER INSTRUMENTS; K-WIRE Ø2.5 X 200MM - SF
Model Number 14,00002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 24 feb 2026 lot 2531819: (b)(4) items manufactured and released on 18 dec 2025.Expiration date: 2030-dec-01.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Considering the semifinished lot of the device involved in this complaint, (b)(4) items were manufactured and released 23 july 2025.To date, two similar events have been reported on the same semifinished lot during the period of review.Clinical evaluation during drilling of the central hole for the baseplate component, the kwire fractured.It was not possible to remove the broken fragment, so the surgeon left it in the patient.Since the evaluation was performed in only one projection, a complete assessment cannot be made from this single view.In any case, it appears reasonable to assume that both the fragments and the kwire remain inside the bone.The instrument is made of surgical-grade stainless steel, but it is not approved for long term implantation.Therefore, secondary adverse events cannot be completely excluded.Nevertheless, it is understandable that attempting to retrieve the fragment would have been demanding.R&d analysis the k-wire appears to be approximately 4-5 cm shorter than its original length due to the fracture that occurred.The broken end is bent out of alignment with the axis of the instrument.In addition, it is clearly visible that the segment at the fracture point has undergone torsion and crushing.At the broken end, the piece also shows a notched surface with small circular marks, likely related to the use of the central peg reamer, which marked the outer surface during use.There is also a polished surface, presumably also caused by contact with the central peg reamer during use.In order to better analyse what happened, a functional test has been carried out to replicate what likely occurred during the surgical procedure; however, it was possible to reproduce a similar effect for the first described surface, but not for the second.Root cause:based on the available information, no definitive root cause can be identified.The device history record review did not reveal any manufacturing-related issues.The breakage is most likely attributable to intraoperative factors (e.G., bone quality, drilling angle, bending/redirection, axial or torsional forces, surgical handling).There is no objective evidence of a manufacturing, material, or design defect.However, the information available is insufficient to conclusively confirm or exclude any specific cause.
 
Event or Problem Description
After drilling the central peg hole for the baseplate, the k-wire fractured.The fragment became lodged in the patient`s bone and could not be retrieved.

Brand Name
SHOULDER INSTRUMENTS
Common Device Name
K-WIRE Ø2.5 X 200MM - SF
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key24625499
Report Number3005180920-2026-00202
Device Sequence Number8688718
Product Code LXH
UDI-Device Identifier07630971259171
UDI-Public07630971259171
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number14,00002
Device Lot Number2531819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2026
Initial Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexUnknown
Patient RaceWhite